Posted by: Desperate Girl | 2009-04-08

Anti-depressants &  libido

I have been taking 1 Nuzak and 1Buspar for almost 5 years. It has been wonderful for my depression and anxiety but I recently asked my psychiatrist for some alternatives due to the effect it' s had on my libido:
- I first tried Wellbutrin which was great for the libido but made me extremely anxious and was not too effective for the depression
- Then tried Remeron, libido was okay but it made me very sleepy and I gained 5kg in less than a month!
-Now on cipralex - feels pretty much the same than the nuzak, also no libido plus I can' t seem to sleep.

Please tell me if there is anything else I can try that won' t decrease libido? Would combining Wellbutrin with either Nuzak/Ciprlalex be helpful? Or is it more the Nuzak that causes a loss of libido than the Wellbutrin increasing it?

Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist


Speak to your doctor about Efexor. Another option is Cymbalta which have been reported to affect libido less than some other antidepressants

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.